I have a 5 month old toy poodle. This past saturday he starting vomiting. The vet told me to give him a little bit of petobismol 15 minutes before he eats his food and to split it in half each time i feed him. The peptobismol made is vomiting worse. They said that it might be acid because he eats his food really fast. We are still feeding him in small portions and when he eats in the morning he is fine he doesn't vomit all day while we are gone but he eats again at 5 in the evening and about 5 hours later he vomits some of it back up. He doesn't have diarrhea or anything like that. He doesn't seem to be sick other than the vomiting he plays and drinks his water like he always has. I am at a loss as to what may be wrong. Is there any suggestions as to what may be wrong. Please help.
This is a tough one, because your dog is so young. It is unusual that he only vomits after his evening meal. It could be food hypersensitivity, parasites, a stomach bug, a foreign body, or more. You could try a hypoallergenic puppy food, or food for sensitive stomachs. You may not be able to find these for puppies, so you may have to supplement with a vitamin/mineral supplement. I would also have a regular fecal and a giardia test, even if he has tested negative for parasites in the past. Your vet may want to give him a short course of Panacur (anti-parasitic) to empirically treat for some hidden parasites. I would also add a probiotic to his diet such as RX Biotic, I-Flora or Culterelle. Lastly, he may just have a stomach bug since it has only occurred for a week that may just pass on it's own. Good Luck!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.